Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 30, 2019, 1:56 PM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2019, 1:56 PM CDT (18:56 UTC)
- Expired
- Apr 30, 2019, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1242 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted.
315
WGUS54 KTSA 301856
FFWTSA
OKC037-113-117-010100-
/O.NEW.KTSA.FF.W.0001.190430T1856Z-190501T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
156 PM CDT Tue Apr 30 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southeastern Osage County in northeastern Oklahoma...
Northwestern Creek County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
* Until 800 PM CDT Tuesday.
* At 153 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1.5 to 2.5 inches of rain have
fallen. Flash flooding is occurring or expected to begin shortly.
Law enforcement has reported standing water on Highway 412 between
the Westport and Cleveland exits.
* Some locations that may experience flooding include...
Hominy... Cleveland...
Mannford... Drumright...
Oilton... Wynona...
Jennings... Westport...
Osage... Hallett...
Terlton... Walnut Creek State Park...
Silver City...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3660 9634 3646 9603 3616 9626 3616 9630
3612 9630 3610 9631 3590 9662 3616 9662
3616 9669
$$1 follow-up statement
244
WGUS74 KTSA 302101
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
401 PM CDT Tue Apr 30 2019
OKC037-113-117-010100-
/O.CON.KTSA.FF.W.0001.000000T0000Z-190501T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage OK-Creek OK-Pawnee OK-
401 PM CDT Tue Apr 30 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN OSAGE...NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE
COUNTIES...
At 359 PM CDT, Doppler radar indicated scattered thunderstorms
producing heavy rain continuing to move across the warned area,
which has already received heavy rainfall from earlier storms.
Some locations that may experience flooding include...
Hominy... Cleveland...
Mannford... Drumright...
Oilton... Wynona...
Jennings... Westport...
Osage... Hallett...
Terlton... Walnut Creek State Park...
Silver City...
Additional rainfall amounts of around one inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3660 9634 3646 9603 3616 9626 3616 9630
3612 9630 3610 9631 3590 9662 3616 9662
3616 9669
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 1:28 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 30, 1:28 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
128 PM CDT Tue Apr 30 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms will gradually fill in this afternoon with
all the terminals experiencing MVFR/IFR conditions at some point.
Eventually, storms will likely form into a line by tonight, with
greater coverage of storms between 6pm and midnight across eastern
Oklahoma and northwest Arkansas. After the rain has ended across
the area, IFR ceilings are possible tonight.
&&
.PREV DISCUSSION... /Issued 1058 AM CDT Tue Apr 30 2019/
..UPDATE...
DISCUSSION...
Morning mesoanalysis shows front extending from northwestern
portions of Osage County southwest to Perkins to just north of the
OKC metro. This will be the focus for storm development for the
next few hours. South of the boundary, in the warm sector, the
airmass has become moderately unstable. The most robust area for
storm development recently has been along and just north of the
boundary across central Oklahoma. Most of these storms are
slightly elevated, north of the boundary. There has been low level
rotation detected with a few of the storms along the boundary, so
we'll be watching their evolution closely over the next few hours.
Short term high resolution models suggest numerous storms will
form this afternoon, within the uncapped warm sector. The low
level shear and high moisture support the possibility of
tornadoes. It will be a question of if storms can remain discrete.
On the synoptic scale, this resembles a classic "Maddox" type of
event, favoring heavy rain. The southwest flow aloft, combined
with a high PW airmass, supports repeated rounds of backbuilding
thunderstorms, which will result in heavy rain and flooding for
portions of the area. We expect the heavy rain to begin this
afternoon for eastern Oklahoma and spread into western Arkansas
by late afternoon and evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 79 63 75 / 80 40 50 50
FSM 66 80 65 78 / 90 60 60 60
MLC 65 78 64 78 / 90 60 60 50
BVO 61 78 59 72 / 70 40 60 30
FYV 64 77 62 76 / 90 60 50 60
BYV 63 79 62 76 / 90 60 50 60
MKO 64 79 63 76 / 80 50 50 50
MIO 63 78 61 73 / 80 50 60 50
F10 65 78 63 77 / 80 50 50 50
HHW 66 79 65 78 / 80 60 70 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Wednesday morning for OKZ049-053>076.
AR...Flash Flood Watch through Wednesday morning for ARZ001-002-010-
011-019-020-029.
&&
AVIATION.....06
CORFIDIHazardous weather outlook, Apr 30, 1:12 PM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
112 PM CDT Tue Apr 30 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
112 PM CDT Tue Apr 30 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
...Severe Weather Ongoing with Flooding Possible This Afternoon into Tonight...
...Flash Flood Watch in Effect Through Tonight...
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Northeast Oklahoma this afternoon with storms
developing across western Arkansas through tonight.
FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Storms are forming along a stalled boundary across northeast Oklahoma this afternoon.
These storms pose a tornado threat for portions of northeast
Oklahoma. Storms are also forming across southeast Oklahoma into
west central Arkansas. The airmass is moderately unstable and the
low level and deep layer wind fields support severe storms,
including tornadoes. The main threats will likely be damaging
winds and tornadoes over the next several hours. The storms will
likely form into a squall line by tonight with the main threat
possibly transitioning to damaging winds.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Severe Thunderstorm Potential.
FRIDAY through MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorm chances are forecast to continue into Wednesday with
the greater potential shifting into southeast Oklahoma and Northwest
Arkansas Wednesday afternoon and night. Large hail, damaging winds
and very heavy rainfall will again be possible in the stronger
storms.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management officials should be prepared for the
potential of severe weather and flooding today into Wednesday.
weather.gov/tulsa contains additional information.
CORFIDIIn the hours before
Special weather statement, Apr 30, 11:27 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1127 AM CDT Tue Apr 30 2019
OKZ054-301700-
Osage OK-
1127 AM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
NOON CDT...
At 1127 AM CDT, a strong thunderstorm was located over Pearsonia,
moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Elgin... Bigheart...
Pearsonia... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3700 9600 3697 9600 3668 9643 3681 9659
3700 9639
TIME...MOT...LOC 1627Z 225DEG 38KT 3681 9645Special weather statement, Apr 30, 11:56 AM CDT, 2 hours before
Special Weather Statement National Weather Service Tulsa OK 1156 AM CDT Tue Apr 30 2019 OKZ056-057-061-301745- Craig OK-Rogers OK-Nowata OK- 1156 AM CDT Tue Apr 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG...NORTH CENTRAL ROGERS AND EASTERN NOWATA COUNTIES UNTIL 1245 PM CDT... At 1155 AM CDT, a strong thunderstorm was located near Watova, moving northeast at 30 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Nowata... Delaware... Lenapah... New Alluwe... Watova... Centralia... Centrailia... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3651 9554 3659 9574 3694 9560 3683 9530 TIME...MOT...LOC 1655Z 204DEG 24KT 3662 9561
Special weather statement, Apr 30, 1:19 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
119 PM CDT Tue Apr 30 2019
OKZ060-065-066-301845-
Tulsa OK-Okmulgee OK-Okfuskee OK-
119 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKMULGEE...SOUTH CENTRAL
TULSA AND NORTHEASTERN OKFUSKEE COUNTIES UNTIL 145 PM CDT...
At 119 PM CDT, a strong thunderstorm was located 6 miles southeast of
Okfuskee, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Okmulgee... Okfuskee...
Beggs... Preston...
Okmulgee State Park... Pharoah...
Bald Hill... Liberty...
Hectorville...
This includes Interstate 40 in Oklahoma between mile markers 228 and
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3564 9620 3564 9619 3565 9619 3594 9596
3581 9577 3573 9577 3572 9575 3540 9613
3552 9630
TIME...MOT...LOC 1819Z 218DEG 39KT 3553 9616Local storm report, Apr 30, 1:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 5 NW GROVE 36.64N 94.83W
04/30/2019 E1.25 INCH DELAWARE OK PUBLIC
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:06 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Apr 30, 7:28 AM CDT | Special Weather Statement | TSA | Osage | 32 min |
| Apr 30, 9:16 AM CDT | River Flood Warning | TSA | Creek | 38 hr |
| Apr 30, 9:16 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 41 hr |
| Apr 30, 9:16 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 48 hr |
| Apr 30, 9:21 AM CDT | River Flood Warning | TSA | Adair, Delaware | 48 hr |
| Apr 30, 9:21 AM CDT | River Flood Warning | TSA | Cherokee | 70 hr |
| Apr 30, 9:25 AM CDT | River Flood Warning | TSA | LeFlore | 34 hr |
| Apr 30, 9:25 AM CDT | River Flood Warning | TSA | LeFlore | 4 days |
| Apr 30, 9:34 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 23 hr |
| Apr 30, 9:34 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 31 hr |
| Apr 30, 9:56 AM CDT | River Flood Warning | TSA | Ottawa | 21 days |
| Apr 30, 11:27 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Apr 30, 11:34 AM CDT | Tornado Warning | TSA | Osage, Washington | 41 min |
| Apr 30, 11:56 AM CDT | Special Weather Statement | TSA | Nowata | 49 min |
| Apr 30, 12:02 PM CDT | Tornado Warning | TSA | Craig, Nowata | 43 min |
| Apr 30, 12:27 PM CDT | Tornado Warning | TSA | Creek, Osage, Pawnee, Tulsa | 48 min |
| Apr 30, 12:44 PM CDT | Tornado Warning | TSA | Craig | 16 min |
| Apr 30, 1:06 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 39 min |
| Apr 30, 1:19 PM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Apr 30, 1:32 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee | 4 hr |
| Apr 30, 1:35 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 40 min |
| Apr 30, 1:47 PM CDT | Tornado Warning | TSA | Osage, Washington | 43 min |
| Apr 30, 2:14 PM CDT | Tornado Warning | TSA | Mayes, Muskogee, Okmulgee, Rogers, Wagoner | 46 min |
| Apr 30, 2:25 PM CDT | River Flood Warning | TSA | Pushmataha | 72 hr |
| Apr 30, 2:30 PM CDT | Tornado Warning | TSA | Nowata, Rogers, Washington | 45 min |
| Apr 30, 2:52 PM CDT | Tornado Warning | TSA | Craig, Nowata, Rogers | 53 min |
| Apr 30, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 46 min |
| Apr 30, 3:05 PM CDT | Tornado Warning | TSA | Craig, Nowata | 25 min |
| Apr 30, 3:07 PM CDT | Tornado Warning | TSA | Mayes, Wagoner | 38 min |
| Apr 30, 3:11 PM CDT | Tornado Warning | TSA | Adair, Cherokee | 49 min |
| Apr 30, 3:43 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 47 min |
| Apr 30, 3:50 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Osage, Rogers, Tulsa, Washington | 6 hr |
| Apr 30, 3:51 PM CDT | Tornado Warning | TSA | Adair, Delaware | 39 min |
| Apr 30, 3:58 PM CDT | Tornado Warning | TSA | Adair | 47 min |
| Apr 30, 4:26 PM CDT | Tornado Warning | TSA | Ottawa | 49 min |
| Apr 30, 4:56 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 19 min |
| Apr 30, 5:05 PM CDT | Tornado Warning | TSA | Craig, Delaware, Mayes, Ottawa | 40 min |
| Apr 30, 5:27 PM CDT | Areal Flood Advisory | TSA | Ottawa | 2 hr |
| Apr 30, 5:33 PM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Rogers | 117 min |
| Apr 30, 5:43 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 32 min |
| Apr 30, 6:01 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 44 min |
| Apr 30, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 30 min |
| Apr 30, 6:18 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa | 6 hr |
| Apr 30, 6:20 PM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Apr 30, 6:21 PM CDT | Special Weather Statement | TSA | Rogers | 39 min |
| Apr 30, 6:24 PM CDT | Special Weather Statement | TSA | Tulsa | 51 min |
| Apr 30, 6:43 PM CDT | Tornado Warning | TSA | Ottawa | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.